MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW; NEPHROSCOPE 12° 20.8FR WL 224MM

RICHARD WOLF GMBH PANOVIEW; NEPHROSCOPE 12° 20.8FR WL 224MM
Model Number 8964401
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility has informed (b)(6) of an issue regarding a nephroscope 12° 20.8fr wl 224mm, part id: 8964.401, sn (b)(6).According to the received information, there was insufficient light transmission during the operation (percutaneous nephrolitholapaxy).The scheduled procedure was completed.However, the operation time was extended by 30 minutes to change to a replacement device.The device had to be replaced intraoperatively.There is no report of injury to the patient or other personnel.
 
Additional Manufacturer Narrative
The reported device was evaluated by (b)(6) responsible department.The examination has revealed that the defect "light transmission too low" described by the customer could not be confirmed, as the light intensity of 25 lumens measured is acceptable for used instruments.However, moisture was found in the system, which can impair the quality of vision.The nephroscope 12° 20.8fr wl 224mm, part id: 8964.401, sn (b)(6), was manufactured on 03/may/2023 in a production batch of 10 units.The affected serial number was downgraded with an optical defect error code 12 (damage in the optical system) and 180 (processing).Both defects had no functional impairment.The instrument was delivered to the customer as an exchange item on 11/jul/2023.There have been no further complaints about this serial number since delivery.The evaluation of the complaints database from 01/jan/2021 to 25/jan/2024 has shown that there were a total of (b)(4) complaints about this type in the period concerned, but no comparable cases.According to current information and assessments, a general product problem can be ruled out.The fault is considered to be a sporadic failure.At the same time, the fault that occurred here could easily have been detected by the user if the instructions for use had been followed correctly and the instrument could therefore have been replaced in good time.In general the instructions for use ga-d318 / en / index: 2019- 03 v7.0 / pk18- 9399 contains information on applicable checks: visual and functional checks in chapters 7.1 and 7.2.In addition, chapter 7.2.1: panoview plus op endoscope refers specially to check image quality for any deposits on the glass surfaces that may result in a spotted or blurred field of vision and can considerably impair light transmission, as well as, check the light output in conjunction with the system components.Possible hazards in the risk assessment a1: reusable rigid optics, document no."(b)(4).Rigid optics vo1' with the corresponding extent of damage and probability of occurrence and were assessed as acceptable.

Brand Name
PANOVIEW
Common Device Name
NEPHROSCOPE 12° 20.8FR WL 224MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18789966
Report Number9611102-2024-00006
Device Sequence Number8296463
Product Code FGA
UDI-Device Identifier04055207023266
UDI-Public04055207023266
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K994223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8964401
Device Catalogue Number8964.401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Initial Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown